MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION, AXIEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION, AXIEM; INSTRUMENT, STEREOTAXIC
Model Number 9733449
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The straight suction was returned to the manufacturer for analysis.Analysis found that the weld had broken on the shaft separating it from the body of the suction.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a functional endoscopic sinus surgery (fess).It was reported that intra-operatively, it was noticed that the straight suction was damaged.It was reported that the straight suction verified at the beginning of the case and that during the procedure, the suction tip broke off.The site grabbed another tray and pulled the suction from there to move forward with the case.The procedure was completed using the navigation system and there was no reported impact to patient outcome.There was no reported surgical delay.

Brand Name
STRAIGHT SUCTION, AXIEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9105161
Report Number1723170-2019-04967
Device Sequence Number2347005
Product Code HAW
UDI-Device Identifier00763000053369
UDI-Public00763000053369
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733449
Device Catalogue Number9733449
Device Lot Number181031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight105